MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008K2 MACHINE, SHORT CAB, OLC/DP, HP; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008K2 MACHINE, SHORT CAB, OLC/DP, HP; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 190630
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
It was reported to fresenius that the blood pump on a 2008k2 machine made an incision in the tubing of the bloodlines during a patient's hemodialysis (hd) treatment resulting in blood loss.Additional information was obtained during follow-up.The patient was approximately 2 hours into treatment when the machine alarmed with an air detection message.The registered nurse (rn) removed air from the venous chamber of the bloodlines to continue treatment but the message reoccurred.Blood was visually observed to be dripping.Upon inspection an incision was identified in the tubing of the bloodlines located near the blood pump.The patient did not experience a serious injury or require medical intervention as a result of the reported issue.The patient's estimated blood loss (ebl) could not be provided.The patient was able to complete treatment on a different machine with new supplies (manufacturer unknown).The machine was removed from service following the event and a fresenius field service technician (fst) was called on site.The fst determined the rotors of the blood pump were worn and bent.The blood pump was replaced to resolve the reported issue.The machine has been returned to service.
 
Event or Problem Description
It was reported to fresenius that the blood pump on a 2008k2 machine made an incision in the tubing of the bloodlines during a patient's hemodialysis (hd) treatment resulting in blood loss.Additional information was obtained during follow-up.The patient was approximately 2 hours into treatment when the machine alarmed with an air detection message.The registered nurse (rn) removed air from the venous chamber of the bloodlines to continue treatment but the message reoccurred.Blood was visually observed to be dripping.Upon inspection an incision was identified in the tubing of the bloodlines located near the blood pump.The patient did not experience a serious injury or require medical intervention as a result of the reported issue.The patient's estimated blood loss (ebl) could not be provided.The patient was able to complete treatment on a different machine with new supplies (manufacturer unknown).The machine was removed from service following the event and a fresenius field service technician (fst) was called onsite.The fst determined the rotors of the blood pump were worn and bent.The blood pump was replaced to resolve the reported issue.The machine has been returned to service.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer which prevented the completion of a physical evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.Objective evidence was found during the completion of the manufacturer investigation indicating a product problem, thus the complaint is confirmed.

Brand Name
2008K2 MACHINE, SHORT CAB, OLC/DP, HP
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key16702819
Report Number0002937457-2023-00531
Device Sequence Number14356149
Product Code KDI
UDI-Device Identifier00840861100866
UDI-Public00840861100866
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K994267
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number190630
Device Catalogue Number190630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age19 YR
Patient SexFemale
Patient Weight76 KG